Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

Hair loss


  • Please log in to reply
4 replies to this topic

#1 Chopper

Chopper

    Silver Member

  • Members
  • PipPipPipPip
  • 124 posts

Posted 28 October 2011 - 12:12 PM

I'm feeling discouraged this afternoon. I got sick after eating some popcorn chips, spent 10 minutes in the Herb store bathroom. My beautician tells me today my hair is getting thin and that she really noticed a difference since she saw me last 6 weeks ago. I think I've lost a couple more pounds even though I'm eating well. I'm not sure what to do! I called my regular doctor's office and she'll see me Monday morning. All I can think is this is a malabsorption issue. Maybe I have yet another food allergy? I'm feeling sorry for myself at the moment, I'm sure I'll feel better as the weekend progresses. I'm looking forward to a 2-day assembly I'm attending, so that will distract me. A few weeks ago my thyroid level was perfect, so I know it's not that. Oh bother.....

Chopper
Limited Scleroderma, Hashimotos Thyroiditis, Celiac, Gastroparesis, GERD, and Gastritis.

#2 Joelf

Joelf

    Star Ruby Member

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPipPip
  • 4,610 posts
  • Location:West Sussex

Posted 28 October 2011 - 12:37 PM

Hi Chopper,

Oh, I am sorry that you're feeling so low! I can really empathise; I think the one thing I dreaded when my consultant told me what strong drugs I would be taking was that my long, naturally curly hair would fall out (apart from the fact I'd just spent an absolute fortune getting it coloured!! ;) :( )

I've included a link for you on Alopecia (Hair Loss) which I hope will give you some more information. I think you should definately go and see your doctor on Monday, if only to set your mind at rest.

I do hope that the sickness is just a passing symptom and that you soon feel much better and more positive.

:emoticons-group-hug:

Kind regards,

Jo Frowde
ISN Assistant Webmaster

SD World Webmaster
ISN Sclero Forums Manager
ISN News Manager

ISN Hotline Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)


#3 Chopper

Chopper

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 124 posts

Posted 28 October 2011 - 01:49 PM

Thank you very much, Jo!
Limited Scleroderma, Hashimotos Thyroiditis, Celiac, Gastroparesis, GERD, and Gastritis.

#4 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,892 posts

Posted 31 October 2011 - 11:14 AM

Hey Chopper,

I can relate to your feelings. It's hard to cope wen you feel that things are spiraling out of your control, even though you're doing your best to take care of yourself. In regards to the hair loss, I've been experiencing the same thing for about a year. I have a LOT of hair so it's taken awhile for it to be an issue, but it is now. On my left side, it sooo much thinner than the right, and I have a bald spot, that is becoming more difficult to cover up as time goes by. I even bought a hair powder that was advertised that comes with a brush to dab in that area that is the same color as my hair, so it's suppose to appear that I have hair there. It does help make it look a little better. One of my doctors figured it was a hormonal issues, since I am on HRT, and thyroid, but I'm not that out of whack I guess...I feel whacked sometimes!!! Anyway, no great big advice here, just wanted you to know I feel for you. xoxo
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#5 Lynnie

Lynnie

    Silver Member

  • Members
  • PipPipPipPip
  • 173 posts
  • Location:UK HULL EAST YORKSHIRE

Posted 31 October 2011 - 02:39 PM

Hey chopper

So sorry your feeling ' out of whack' I know only to well how it feels believe me to start the loss of hair situation.

You said you had had the thyroid levels checked and were ok, just a thought are you taking meds for GERD as I was found that my proton pump inhibitor ranitidine was actually cancelling the thyroid meds out before they could be fully absorbed!. If you are taking thyroxin try to take them on their own without any other meds and see if it improves things it certainly worked for me and my hair loss has stopped and slowly over 7 moths has come back, its worth a try as thyroxin is very sensitive to other medication interaction. Hope this may help you

Keep the faith and see your doctor for further advice ok
Hugs
Lynn